By Keith Ablow, M.D.It’s high time to figure out what’s making you perpetually behind. Here,
strategies to help you get out of the lateness rut.
Some years ago when I was chief resident in psychiatry at the New England
Medical Center, I decided it was finally time to enter therapy myself. I was
dating the woman who would later become my wife and I wanted to explore why I
hadn’t yet committed to her.
So I booked an appointment with a noted psychiatrist, about 10 miles from my
home, and left...
"On average, for women on birth control pills, as many will lose weight as
will gain weight," says Vanessa Dalton, MD, MPH, an assistant professor of
obstetrics and gynecology at the University of Michigan Health System.
Although some women gain weight while on the pill, it’s hard to say whether
the pill is actually the culprit. "Women do tend to gain weight over time, and
they may be blaming the pill when it’s really not the reason," says Dalton.
"They may be exercising less, or they’ve changed their diet in some way. Even
if the pill does cause a few individuals to gain weight, we’re talking about a
pound or two, not 15 or 20."
One exception is the birth control shot Depo-Provera. "Depo probably does
cause people to gain a little weight. Exactly why is unclear," Dalton says. The
shot may increase fluid retention as well as appetite, she adds. So if you’re
having weight issues, think about whether Depo should be your birth control of